Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 13, 2021Crawford County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Jul 13, 2021, 3:26 PM EDT for Crawford County, Pennsylvania. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2021, 3:26 PM EDT (19:26 UTC)
Expired
Jul 13, 2021, 4:15 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH

County Crawford County, PA

The radar

The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:33 PM EDTTSTM WND DMG9 Ssw Linesville, PATREE AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
Jul 13, 3:41 PM EDTTSTM WND DMGLinesville, PATREE DOWN. TIME ESTIMATED FROM RADAR.
Jul 13, 3:46 PM EDTTSTM WND DMG1 Wnw Conneaut Lakeshor, PATREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS81 KCLE 131926
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
326 PM EDT Tue Jul 13 2021

OHZ014-023-089-PAZ001>003-132015-
Trumbull-Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
326 PM EDT Tue Jul 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
TRUMBULL...ASHTABULA...SOUTHWESTERN ERIE AND WESTERN CRAWFORD
COUNTIES...

At 326 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Orwell to near
Kinsman to Hermitage. Movement was northeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Meadville, Conneaut, North Kingsville, Kinsman, Albion, Andover,
Linesville, Adamsville, Pymatuning Central, Harmonsburg, Pymatuning
North, Atlantic, Johnston, Kingsville, Roaming Shores, Pierpont,
Cherry Valley, Conneautville, Conneaut Lake and Cranesville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4184 8024 4149 8008 4148 8013 4149 8052
      4122 8052 4165 8090 4193 8070 4200 8045
TIME...MOT...LOC 1926Z 210DEG 23KT 4162 8074 4147 8054 4123 8043 

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:24 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 13, 3:24 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
324 PM EDT Tue Jul 13 2021

.SYNOPSIS...
An upper level trough will continue to move across the Great
Lakes region into Wednesday afternoon. High pressure will
briefly move into the area for Wednesday evening into Thursday
before a cold front will approach the area from the west Friday
morning. High pressure will build south across the area this
weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
An upper level trough will continue to progress across the Great
Lakes region for much of the near term period, bringing the
continued chance for heavy rainfall through Wednesday late
morning/afternoon. The low pressure associated with this trough
continues to weaken over Lake Michigan, which will prevent any
boundary from moving across the area, which would possibly aid
in enhancing storms. Current radar has a cluster of storms east
of I77 and more storms developing out west near Toledo. All
storms have a high precipitation efficiency with PWATS remaining
between 1.5 and 1.7 inches. Areas that have received rain the
past couple days will need to be monitored for flash flood
potential as the ground remains very saturated in these areas.
The primary concern for severe potential is the eastern half of
the CWA as daytime heating has allowed CAPE values to climb to
1500-2000 J/kg, with slightly lower values in the west. The
primary severe threat with any storms that develop will be
damaging winds.

Widespread convection should begin to diminish into the evening
and overnight hours as the area begins to stabilize and the
troughs aiding the development of storms move east of the area.
A slight chance of showers and thunderstorms are possible
Wednesday afternoon due to a weak surface trough and daytime
heating. Confidence remains low on location and intensity of
these storms though.

On Wednesday, high pressure is expected to briefly build across
the area, which will allow for a break in precipitation across
the area. Muggy, tropical conditions will briefly diminish
across the eastern area, however the western areas will persist
with dewpoints near 70.

Temperatures on Wednesday will be in the upper 70s to low 80s
with dewpoints in the mid to upper 60s, possibly approaching 70
out west. Overnight lows will be in the mid to upper 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
An upper trough over the Great Lakes region on Thursday will support
the development of a low pressure system over the northern Great
Lakes with a front extending through the central Great Lakes and
into the Midwest. This front will slowly sag southeast into the
forecast area, bringing showers and thunderstorms into the region
and have PoPs increasing through the period to high likely to low
categorical range. Thursday could get toasty across the area with
the front remaining fairly slow across the region and highs in the
upper 80s to lower 90s are possible ahead of the front. With more
shower and thunderstorm activity on Friday, will keep highs cooler
in the 80s.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A front will be in the vicinity of the forecast area on Saturday and
will continue moving slowly southeast. A new upper trough will enter
the Great Lakes region over the weekend and help push this front out
of the region for early next week. For now, have PoPs for Saturday
and Sunday, mostly in the chance range as the front could be more
progressive and exit faster than current models. High pressure will
build into the region behind the front and the area should dry out
for Monday and Tuesday, especially with decreasing moisture and the
lack of upper jet support. With that, have a dry forecast for Monday
and Tuesday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A mix of MVFR and VFR ceilings are being observed across the
area as the next round of rain and storms moves in. This will be
the general trend throughout today, with visibilities also
dropping into MVFR/IFR range in the heaviest bands. All TAF
sites have a good chance of receiving thunderstorm activity,
with the greatest chance of anything severe occurring at KCAK,
KMFD, KYNG, and KERI as instability continues to increase across
the eastern portion of the area. The primary threats with any
storms that develop are gusty winds and heavy rainfall. Once the
area loses some instability this afternoon, much of the
remaining precipitation in the east should fall primarily as
rain overnight.

Overnight tonight, a widespread and lower cloud deck of
1000-2000 feet will build over the area, so have opted to keep
the TAF only dropping to MVFR, however locally lower IFR
ceilings are possible. By Wednesday afternoon, ceilings should
begin to lift and the chance of showers/thunderstorms
significantly diminishes for the end of the TAF period.

Winds today will remain from the southwest at 10-15 knots,
gusting up to 20 knots for terminals through this afternoon.
Winds will begin to diminish tonight to 5-10 knots, remaining
from the southwest through the remainder of the TAF period.

Outlook...Non-VFR possible in showers and thunderstorms across
the central/western half of the area on Thursday
evening/overnight. Better chance of Non-VFR conditions on Friday
in showers and thunderstorms.

&&

.MARINE...
South to southwest winds will persist across Lake Erie through
the end of the week. Winds tonight will increase to 10-15 knots,
possibly approaching 20 knots in the open water zones. Waves
will remain 1-3 feet along the southern lakeshore, building to
higher heights north of the area. Winds will weaken to 5-10
knots on Wednesday afternoon as high pressure builds across the
lake from the southeast. On Thursday, a cold front will approach
Lake Erie from the west, which is expected to move across the
lake on Friday. Ahead of the boundary, winds are expected to
increase to 10-15 knots, maintaining the offshore flow. Winds
will finally shift to east-northeast behind the cold front
Friday night into Saturday and weaken to 5-10 knots. No marine
headlines are expected at this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Campbell
MARINE...Campbell
Hazardous weather outlook, Jul 13, 3:53 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
353 AM EDT Tue Jul 13 2021

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
353 AM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms are again possible across the area today.
Isolated strong to severe storms are possible, especially along and
east of the I-77 corridor with the primary threat of damaging winds.
Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms may approach strong to severe levels Thursday evening
and overnight, mainly west of I-71.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ061-142>149-162>169-140800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
353 AM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Showers and thunderstorms are again possible across the area today.
Isolated strong to severe storms are possible with the primary threat
of damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms may approach strong to severe levels Thursday evening
and overnight, especially across the western basin of the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 3:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
326 PM EDT Tue Jul 13 2021

OHZ014-023-089-PAZ001>003-132015-
Trumbull-Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
326 PM EDT Tue Jul 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
TRUMBULL...ASHTABULA...SOUTHWESTERN ERIE AND WESTERN CRAWFORD
COUNTIES...

At 326 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Orwell to near
Kinsman to Hermitage. Movement was northeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Meadville, Conneaut, North Kingsville, Kinsman, Albion, Andover,
Linesville, Adamsville, Pymatuning Central, Harmonsburg, Pymatuning
North, Atlantic, Johnston, Kingsville, Roaming Shores, Pierpont,
Cherry Valley, Conneautville, Conneaut Lake and Cranesville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4184 8024 4149 8008 4148 8013 4149 8052
      4122 8052 4165 8090 4193 8070 4200 8045
TIME...MOT...LOC 1926Z 210DEG 23KT 4162 8074 4147 8054 4123 8043

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:26 AM EDTRiver Flood WarningCLELorain24 hr
Jul 13, 11:16 AM EDTRiver Flood WarningCLETrumbull33 hr
Jul 13, 2:07 PM EDTAreal Flood AdvisoryCLEPortage, Stark, Summit3 hr
Jul 13, 2:32 PM EDTFlash Flood WarningCLEPortage, Stark2 hr
Jul 13, 3:05 PM EDTAreal Flood AdvisoryCLEGeauga2 hr
Jul 13, 3:31 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jul 13, 4:15 PM EDTSpecial Weather StatementCLERichland30 min
Jul 13, 5:10 PM EDTSpecial Marine WarningCLE65 min
Jul 13, 5:18 PM EDTSpecial Weather StatementCLECrawford27 min
Jul 13, 5:25 PM EDTSpecial Weather StatementCLESandusky35 min
Jul 13, 5:55 PM EDTSpecial Weather StatementCLEErie35 min
Jul 13, 5:58 PM EDTSpecial Marine WarningCLE68 min
Jul 13, 7:36 PM EDTSpecial Weather StatementCLEMedina24 min
Jul 13, 7:52 PM EDTSpecial Weather StatementCLEMedina38 min
Jul 13, 3:51 PM EDTSevere Thunderstorm WarningCLECrawford, Erie54 min
Jul 13, 4:25 PM EDTSevere Thunderstorm WarningCLECrawford, Erie36 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.